Alert archive / California / Wind Advisories in 2017
Wind Advisory 20, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 28, 2017, 4:40 AM PDT. It took effect at Apr 28, 2017, 8:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2017, 4:40 AM PDT (11:40 UTC)
- In effect from
- Apr 28, 2017, 8:00 AM PDT
- Expired
- Apr 29, 2017, 8:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
133 WWUS76 KHNX 281140 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 440 AM PDT Fri Apr 28 2017 CAZ095-098-099-281245- /O.EXP.KHNX.WI.Y.0019.000000T0000Z-170428T1200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 440 AM PDT Fri Apr 28 2017 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Winds will continue to diminish below advisory levels this morning. Yet, occasional gusts winds will persist this morning. $$ CAZ089>092-281945- /O.NEW.KHNX.WI.Y.0020.170428T1500Z-170429T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 440 AM PDT Fri Apr 28 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 8 AM this morning to 11 PM PDT this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...Winds will increase this morning after 8 AM PDT and continue blowing during the day. Winds are expected to remain strong until after sunset tonight through 11 PM PDT. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
4 follow-up statements
226 WWUS76 KHNX 282011 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 111 PM PDT Fri Apr 28 2017 CAZ089>092-290415- /O.CON.KHNX.WI.Y.0020.000000T0000Z-170429T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 111 PM PDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...Winds will continue through the afternoon and evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
783 WWUS76 KHNX 282141 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 241 PM PDT Fri Apr 28 2017 CAZ093-096-290545- /O.EXB.KHNX.WI.Y.0020.170429T0300Z-170429T1500Z/ Mariposa, Madera, and Fresno County Foothills- Sierra Nevada from Yosemite to Kings Canyon- Including the cities of Oakhurst and Mariposa 241 PM PDT Fri Apr 28 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT SATURDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 8 PM this evening to 8 AM PDT Saturday. * WINDS...Northeast 20 to 30 mph with gusts up to 55 mph. * TIMING...Winds expected to increase this evening and continue overnight then diminish Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. The combination of dead or weakened trees and moist soil conditions will increase the potential for downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ089>092-290545- /O.CON.KHNX.WI.Y.0020.000000T0000Z-170429T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 241 PM PDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...Gusty winds will continue through the afternoon then gradually diminish in the evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Blowing dust may reduce visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
228 WWUS76 KHNX 290449 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 949 PM PDT Fri Apr 28 2017 CAZ089>092-290600- /O.CAN.KHNX.WI.Y.0020.000000T0000Z-170429T0600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- 949 PM PDT Fri Apr 28 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory for the San Joaquin Valley. Winds have decreased in the San Joaquin Valley this evening and will continue to decrease overnight. $$ CAZ093-096-291500- /O.CON.KHNX.WI.Y.0020.000000T0000Z-170429T1500Z/ Mariposa, Madera, and Fresno County Foothills- Sierra Nevada from Yosemite to Kings Canyon- Including the cities of Oakhurst and Mariposa 949 PM PDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... * WINDS...Northeast 20 to 30 mph with gusts up to 55 mph possible. Strongest winds expected over the ridgetops and through northeast-southwest oriented canyons. * TIMING...Winds expected to increase this evening and continue overnight, then diminish Saturday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. The combination of dead or weakened trees and moist soil conditions will increase the potential for downed trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bean
628 WWUS76 KHNX 291455 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 755 AM PDT Sat Apr 29 2017 CAZ093-096-291600- /O.EXP.KHNX.WI.Y.0020.000000T0000Z-170429T1500Z/ Mariposa, Madera, and Fresno County Foothills- Sierra Nevada from Yosemite to Kings Canyon- Including the cities of Oakhurst and Mariposa 755 AM PDT Sat Apr 29 2017 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Winds have subsided. $$ Dudley
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:30 AM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 28, 3:30 AM PDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 330 AM PDT Fri Apr 28 2017 .SYNOPSIS... Breezy conditions will continue across the region this Friday. Lighter winds, warming temperatures and dry weather will then prevail this weekend into early next week as high pressure strengthens over the region. && .DISCUSSION... Strong winds will continue to influence the weather over the Central California Interior as another disturbance moves through the area. The continuation of an active spring pattern will be observed this Friday as the location of the strong winds change from Kern County to most of the San Joaquin Valley. Analysis of the upper air is showing the amplification of the flow aloft as an upper low over Utah digs further south toward the four corners area. This digging of the upper low will allow the flow pattern aloft to take a more northerly direction over California as models prog the introduction of a +130kt jet max into the Western Great Basin. At the surface, cold air surging into the Pacific Northwest/Great Basin will shift the thermal trof offshore and tighten the pressure gradient from north to south. In addition, this shift in the pressure gradient will not affect the desert as much as the Central Valley, which will also have jet max support during the day. Therefore, will go ahead and allow the Wind Advisory to expire at 5 AM PDT. Will then issue a Wind Advisory for the San Joaquin Valley from this morning through 11 PM PDT this evening. Short range models show the upper low moving further east on Saturday as weak ridging moves into the region. Jet max support moves into Arizona as winds over California diminish. 500mb heights which have been rising on Saturday will continue to rise on Sunday. Therefore, confidence in lowering winds and rising temperatures will increase during the latter part of the weekend as models maintain their trend of developing a west coast ridge pattern early next week. Even as weak disturbance rides over the ridge pattern and into the Pacific Northwest/Inter-mountain West, models still show the ridge pattern trending toward further strengthening. By Wednesday of next week, models place the slightly tilted ridge axis over the west coast as temperatures continue to rise. Current thinking on track with forecast as peaking heating is expected around the mid-week period. In addition, while confidence is low with a disturbance expected next Thursday, will at least increase cloud cover and lower temperatures for that time frame. && .AVIATION... Strong surface winds gusts expected this Friday as speeds could reach 35 knots across the San Joaquin Valley and adjacent foothills down to Kern County. Otherwise, VFR conditions will prevail across the Central CA Interior during the next 24 hours -- except for a few spots where clouds may produce MVFR conditions. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Wind Advisory from 8 AM PDT this morning until 11 PM PDT this evening across the Central and Southern San Joaquin Valley /CAZ089>092/. && public...Molina avn/fw...Riley synopsis...Molina weather.gov/hanford
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.